Community Connection: Ovarian Cancer Canada is looking for volunteers! Could you help?

OVdialogue – consider joining our team in the role of Peer Support Volunteer. Over a few hours each week, you would be part of a team that helps connect people, support conversations and are thought leaders for OVdialogue. This is your opportunity to give back to those who have/continue to support you through the tough times, share your unique experiences, and help celebrate successes. For more details of what this entails, please reach out to @Mfallis ([email protected]).
Hi everyone, there is currently a glitch in the system that is causing the notifications you'd normally receive to your personal email inbox are not being sent. The platform provider is working on this and hopes to have this fixed as soon as possible. In the meantime, please be sure to sign into OVdialogue often so that you don't miss any conversations, personal messages, or new posts. Thank you for your understanding.

TEAL THURSDAYS - Sign in and CLICK HERE TO ENTER LIVE DAYTIME ONLINE CHAT (1pm EST)

12467190

Comments

  • Ok...thanks everyone.  It looks like I'm not alone and hopefully it will lessen, if not completely go away down the road.  And yes, I will mention it the care team as well.
  • I just wanted to share some discouragement/frustration. Today was supposed to be my 4th chemo treatment, but it was postponed for a second time due to low neutrophils. My oncologist will likely be starting me on Grastofil (similar to Neupogen) after my next treatment, scheduled for Aug. 13.
  • @tinazzie If it's available to you through your cancer center or hospital, ask for a referral to a nutritionist.  I did that and found out that I can't tolerate high fibre.  So there I was trying to fix my bowel problems by eating all that high fibre stuff (that I hate by the way) only to find it was actually part of my problem.  She gave me a medium fibre diet to follow and that did help.  But CountryLiving is right. Don't suffer in silence. Let your health team know if problems persist.

  • @cbot. I had to have neurogenic shots. Sure helped me. I used Claritin and never really suffered with bone pain as some do  hope the med your doctor is suggesting works 
  • @cbot,  so sorry to hear that.  If it's of any help, the problem is common during chemo.  I had only one occurrence and a week of neutrofil injections and bounced back so I was lucky.  Lots have the problem persist.  But it was explained to me that the way the structure your cycles accounts for those blips when you have to skip a treatment and in the long run doesn't impact the effectiveness. 
  • Thank you @angel27 ! Yes, I am a bit nervous about side effects such as bone pain, but I have a supply of Claritin in my cabinet.
  • I’ll keep my fingers crossed for you. Neupogen was way better than being in hospital with C. difficile 
  • Thanks @Fearless. I have been concerned about the effectiveness - weather the treatment would be "watered down" by extending the cycle an extra week. Nice to hear that it shouldn't have a big impact.
  • While we're talking about cbot's disappointment, how do the rest of you cope?  It's so important for us to build our personal resilience as we move through this journey of ours.  Any tips from any of you on what levers you pull to help bounce back when something's let you down?

  • @cbot - sorry to hear about your treatment being cancelled.  I know how frustrating that can be.  Mine was "almost" cancelled once.  But, your new date is not too far off and the Grastofil should help.  You will likely feel stronger and better able to handle the treatment.  
  • Hmm. After 3 years my memory is a bit selective. But I remember going thru chemo I was in “survival” mode. Just kept slogging thru it with the help of my hubby. I can’t even imagine trying to do it alone. He did all the driving in to Toronto. Something I never did even when well. 
  • And @cbot, let us know how you do on the Gastrofil.  I'm not familiar with it.  The neupogen worked for me but until I realized I needed some Claritan to manage the side effects the first day was pretty tough with muscle and joint spasms.
  • I guess trying to remember most times the only thing you have control over is your attitude. 
  • Thanks for the words of encouragement everone. I agree with @angel27 that it is like being in survival mode. I am somewhat less disappointed this time around, as I know that the neutrophils increased sufficiently within one week last time, and the Grastofil should help me for my final 2 treatments.....
  • @angel27 you're so right. And that doesn't necessarily mean being positive all the time. I means acceptance, it means things like admitting to yourself when you need help and having the wherewithall to ask for it., it means celebrating the big wins but more importantly recognizing the small ones and celebrating those too.  

  • I think I may have asked this the last time but is anyone else starting to take advantage of stage 3 openings and getting out to dine and movies etc.?  Or are you all like me....too wary yet to let down the guard.?
  • life is easier  and more open on PEI. And I’m not in active treatment.  
  • I am definitely still self-isolating!!
  • @angel27, yes you've very fortunate down east.  My particular region in Ontario, with the exception of one blip, has had very little in confirmed cases but lots of testing going on which is a good thing.  I think what unnerves me is that we're in a tourism zone and for the past month been inundated with visitors, many from regions or provinces that are not doing so well.  So chances of bumping up against someone who may be asymptomatic are high and being still in treatment with surgery coming up next month I just don't want to take any risks.

  • Very wise @Fearless. My family is all back in Ontario. I want to visit but not quite yet 
  • Hello everyone, I'm late today, had a Dr's phone appt
  • Right on cbot....anyone in chemo and especially with neutrofil deficiencies should be.  But light at the end of the tunnel cbot...chemo doesn't go on forever and before you know it it will be over and you can ring that bell !

  • CountryLiving
    CountryLiving Peer Support Vol
    It certainly is a journey. I did suffer from leg pain from my chemo. I expected to bounce back after my chemo treatment but was frustrated when I didnt. I talked to the team, and have been referred to the transition team and pain mgmt team. Wow they are wonderful! wish I had been referred earlier but none the less I have video meetings with them now. I am 5 months post chemo and just starting to like myself. It is hard with all the physical changes, chemo fog and mental/emotional stress. The pain has subsided more or less and I am having more energy but not back to what I was like. The transition team is setting me up with a Kin to  set me up with a program to help me get back to my usual activity level. I understand from many ladies that time heals all. Unfortunately I am not very patient with myself...haha. But doing a journal now and I can look back and see how far I have come. That is what helps me.
  • cbot, have you looked into the dietary suggestions for helping the WBC?

  • I think in the end for me it comes back to self talk.  I really don't like myself when I'm discouraged, in pain and upset.  Sometimes I could be like that for days.  Then I ask myself things like: when was the last time you smiled?  I realize that yes, it's been yucky, and so very hard - but what a lot I've handled!  And so have the people around me because of it. It gives me a whole new appreciation of what my husband too has been going through - and there I am hard pressed to smile or express my gratitude.  That's how I snap out of it.  We go for long walks and I appreciate even more the sounds of the birds and the light falling through the trees.  At least until the next time....     
  • Hi @BeamBlossom. I would definitely be interested in any dietary suggestions for WBC. Can you suggest any resources?
  • @CountryLiving and @Tinazzie some great examples of resilience in the making.  Maybe we should bring this up periodically and make a list for others to draw on when they're struggling?  Would that be a good idea?


  • it fit does take quite awhile to feel even close to normal again. And you often want to do more then your body can take   Time will heal. Patience is a virtue even if it’s difficult some days.    Like  tinazzie says. Focus on good things and how much you have come through 
  • CBot, I see our time is almost up, I will try to message you on the board